Alert archive / Tennessee / Special Weather Statements in 2016

Special Weather Statement, NWS Nashville, TN

July 15, 2016Wayne County, Tennessee

NWS Nashville, TN issued this special weather statement at Jul 15, 2016, 10:18 PM CDT for Wayne County, Tennessee. It was in force for 42 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 15, 2016, 10:18 PM CDT (03:18 UTC)
Expired
Jul 15, 2016, 11:00 PM CDT
In force
42 min
Issued by
NWS Nashville, TN

County Wayne County, TN

The radar

The Nashville radar (KOHX), 156 km from the middle of the area, began a volume at 03:18 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 00:00Z, 3.3 hours before the alert went out and 146 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 00:00Z on 2016-07-16Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1061 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 00:00Z on 2016-07-16The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 16 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1061 J/kg
Mixed-layer CIN
-14 J/kg
Mixed-layer LCL
1405 m above ground
0-6 km bulk shear
14 kt
0-1 km storm-relative helicity
16 m²/s²
0-3 km storm-relative helicity
44 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.6

Open this sounding in Storm Lab

The text

As transmitted.

573 
WWUS84 KOHX 160318
SPSOHX

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
1018 PM CDT FRI JUL 15 2016
 
TNZ056-093-160400-
WAYNE TN-PERRY TN-
1018 PM CDT FRI JUL 15 2016

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN PERRY AND NORTHWESTERN
WAYNE COUNTIES UNTIL 1100 PM CDT...

AT 1017 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 10
MILES NORTHEAST OF OLIVE HILL...OR 12 MILES NORTHWEST OF
WAYNESBORO... MOVING NORTHEAST AT 10 MPH.

WINDS IN EXCESS OF 30 MPH WILL BE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
WAYNESBORO...LINDEN...COLLINWOOD...CLIFTON...
MOUSETAIL LANDING STATE PARK AND FLATWOODS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 3547 8802 3548 8799 3551 8798 3553 8798
      3561 8803 3572 8800 3555 8772 3516 8776
      3532 8802 3535 8801 3536 8802 3539 8802
      3539 8799 3540 8797 3541 8798 3543 8803
      3545 8804
TIME...MOT...LOC 0317Z 208DEG 11KT 3540 8795 

$$

13

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Nashville, TN wrote its last area forecast discussion before this special weather statement went out at Jul 15, 7:03 PM CDT, 3 hours 15 minutes earlier.

Area forecast discussion, Jul 15, 7:03 PM CDT, 3 hours 15 minutes before
Area Forecast Discussion
National Weather Service Nashville TN
703 PM CDT FRI JUL 15 2016

.DISCUSSION...

Updated the suite of forecast products to remove the late this
afternoon wording in the zone forecast product. Also, went with
short range model consensus for a chance of shwrs/tstms across
wrn portions of the mid state, slight chance otherwise. The reason
behind this is that consensus of short range models are showing
convection moving into this portion of the mid state, but
weakening in strength and then dissipating as they move into an
air mass that is still unstable, but with diurnal influences
ending, weakening to dissipating significantly. Made some minor
tweaks to the sky condition grids to emphasize cloud coverage
increasing across mid state west to east as convection moves into
the area, dissipates, but leaves residual cloud coverage. All in
all, this type of weather scenario seems reasonably plausible.
Also tweaked hrly temp, dewpoint, and wind speed/direction grids.

&&

.AVIATION...
18Z TAF DISCUSSION.

Lower clouds finally dissipated with cumulus field now developing
across the region. Beginning to see some isolated convection
lining up just north of the Ohio River which in agreement with 4km
NAM. Expect to see thunderstorms break out along Ohio River later
this afternoon and move south and weaken as they approach Kentucky
border. In fact the line splits in western Kentucky around 01z.
Think the best chance for thunder will be around the Clarksville
terminal in the evening so included a vicinity there. Also think
some late night fog not out of the question but not as dense as
last night. So have fog mentioned in all terminals with Crossville
down to 1 1/2 miles in the overnight along with an ifr ceiling.

&&

.PRELIMINARY POINT TEMPS/POPS...
Nashville      72  90  71  93  73 /  40  30  10  10  10
Clarksville    70  88  70  91  72 /  40  20  10  10   0
Crossville     65  84  66  87  67 /  20  30  10  20  10
Columbia       70  90  71  93  72 /  40  30  10  20  10
Lawrenceburg   70  90  70  92  71 /  40  30  10  20  10
Waverly        71  89  71  91  73 /  40  30  10  10   0

&&

.OHX WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

DISCUSSION......31
AVIATION........13
Hazardous weather outlook, Jul 15, 8:44 PM CDT, 1 hour 34 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE NASHVILLE TN
844 PM CDT FRI JUL 15 2016

TNZ005>011-023>034-056>066-075-077>080-093>095-160900-
STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-CLAY-PICKETT-HOUSTON-
HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE-SMITH-
JACKSON-PUTNAM-OVERTON-FENTRESS-PERRY-HICKMAN-LEWIS-WILLIAMSON-
MAURY-MARSHALL-RUTHERFORD-CANNON-DE KALB-WHITE-CUMBERLAND-BEDFORD-
COFFEE-WARREN-GRUNDY-VAN BUREN-WAYNE-LAWRENCE-GILES-
844 PM CDT FRI JUL 15 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF MIDDLE
TENNESSEE.

.DAY ONE...TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

13

In the hours before

Special weather statement, Jul 15, 10:18 PM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
1018 PM CDT FRI JUL 15 2016

TNZ056-093-160400-
WAYNE TN-PERRY TN-
1018 PM CDT FRI JUL 15 2016

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN PERRY AND NORTHWESTERN
WAYNE COUNTIES UNTIL 1100 PM CDT...

AT 1017 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 10
MILES NORTHEAST OF OLIVE HILL...OR 12 MILES NORTHWEST OF
WAYNESBORO... MOVING NORTHEAST AT 10 MPH.

WINDS IN EXCESS OF 30 MPH WILL BE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
WAYNESBORO...LINDEN...COLLINWOOD...CLIFTON...
MOUSETAIL LANDING STATE PARK AND FLATWOODS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 3547 8802 3548 8799 3551 8798 3553 8798
      3561 8803 3572 8800 3555 8772 3516 8776
      3532 8802 3535 8801 3536 8802 3539 8802
      3539 8799 3540 8797 3541 8798 3543 8803
      3545 8804
TIME...MOT...LOC 0317Z 208DEG 11KT 3540 8795

13

The office that day

Everything else NWS Nashville, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 15, 10:56 PM CDTAreal Flood AdvisoryOHXPerry, Wayne3 hr
Jul 15, 11:08 PM CDTSpecial Weather StatementOHXWayne52 min
Jul 16, 6:43 AM CDTSpecial Weather StatementOHXRobertson47 min
Jul 16, 12:20 PM CDTAreal Flood WarningOHXCumberland3 hr
Jul 16, 12:56 PM CDTAreal Flood WarningOHXGiles, Lawrence, Wayne3 hr
Jul 16, 2:10 PM CDTFlash Flood WarningOHXPutnam2 hr
Jul 16, 2:39 PM CDTSpecial Weather StatementOHXMarshall51 min
Jul 16, 3:06 PM CDTSpecial Weather StatementOHXMarshall24 min
Jul 16, 3:18 PM CDTAreal Flood AdvisoryOHXMaury117 min

Nearby

Special Weather Statements in Tennessee, 2016Every special weather statement in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.